MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 6/120/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-35 6/120/90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 383246
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The passeo-35 balloon was selected for treatment of a stenosis (80 percent stenosis degree) in a mildly tortuous distal fsa.After balloon deflation (even with negative pressure), it was difficult to pass through the sheath for withdrawal and afterwards for re-passing through the same sheath.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The balloon of the returned instrument has been inflated and was deflated in the as-returned state.A small amount of contrast medium residue was observed in the balloon- and inflation lumen.The balloon shows compression marks at the proximal end.Functional testing was performed by successfully inflating the balloon up to 7 atm (np), followed by balloon deflation.Under application of vacuum, the balloon could not be fully advanced through the returned introducer sheath, as the compressed part did not allow to pass the sheath, whereas a 6f fortress (45 cm) reference introducer sheath could be fully passed.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.

Brand Name
PASSEO-35 6/120/90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12333455
Report Number1028232-2021-04628
Device Sequence Number14631007
Product Code LIT
UDI-Device Identifier07640130434288
UDI-Public07640130434288
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number383246
Device Catalogue NumberSEE MODEL NO.
Device Lot Number08202981
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1